MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808020300
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of the hub, hypotube and proximal shaft of a quantum maverick balloon catheter.The distal shaft, balloon and tip were not returned.The hypotube and shaft was microscopically examined.The shaft was completely separated/torn 109.8cm from the hub.The fractured/separated end of the distal shaft is stretched and jagged which indicates the shaft separation was due to tensile forces.The distal shaft, balloon and tip were not returned for analysis.The shaft is stretched and buckled.There are numerous hypotube kinks.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported difficulty.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2018.It was reported that crossing difficulties were encountered.The patient presented with inferior st elevation myocardial infarction.Vascular access was obtained via the left radial artery.The totally occluded target lesion was located in the mid right coronary artery (rca).After non-bsc guide catheter and guide wire crossed the lesion, pre-dilatation was performed 2.5x15 balloon catheter.A 3x36mm non-bsc stent was deployed at 12 atmospheres.A 3.0mm x 20mm quantum¿ maverick¿ balloon catheter was advanced for post-dilatation.However, the device failed to cross the stent after multiple attempts.Applying more force on the balloon causes the guide catheter to dislodge.The device was removed and the procedure competed with a 3x20mm non-bsc balloon catheter resulting in timi iii flow into the distal rca.No known patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft detachment.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7690095
Report Number2134265-2018-06187
Device Sequence Number2643775
Product Code LOX
UDI-Device Identifier08714729392897
UDI-Public08714729392897
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Model NumberH7493808020300
Device Catalogue Number38080-2030
Device Lot Number21250468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Initial Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: JR4; GUIDE WIRE: ASAHI SOFT; STENT: BIOMETRIX NEOFLEX 3X36MM
Patient Age51 YR